| Model Number |
5517-F-701 |
| Medical Device Problem Code |
Device Damaged Prior to Receipt by User (1570)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Code Available (3191)
| Date of Event |
05/03/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
The implant shell is damaged while the outer box is not impaired.
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed.Method & results: device evaluation and results: the unit carton was returned without the shrink wrap.There is damage to one of the opening ends of the unit carton with evidence of compression marks and line indentations.This evidence is an indication of excessive/inappropriate handling.The outer blister was returned with the tyvek lid fully removed from the blister pack.One of the outer blister flanges has been completely fractured off and is still adhered to the tyvek lid.This type of damage would be consistent with a shock load, e.G.The carton being dropped from a height and/or compression.There is evidence of a full seal existing between the tyvek lid and the outer blister flanges on the remaining sides.The inner blister was returned full sealed.For the purpose of this investigation the tyvek lid was removed from the inner blister.There is evidence of a full seal existing between the tyvek lid and the inner blister flanges.The returned device appears unremarkable.Medical records received and evaluation: not performed as the event relates to a packaging issue.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events reported for the lot referenced.Conclusions: based on the visual inspection of the returned packaging it appears that this component packaging was subjected to excessive/inappropriate handling whereby the carton may have been compressed and/or dropped from a height causing damage to the unit carton.No further investigation for this event is possible at this time.
Event or Problem Description
The implant shell is damaged while the outer box is not impaired.